MAUDE Adverse Event Report: ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR

ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR
Catalog Number 8065601187
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that postoperatively an ophthalmic oil was used in a vitrectomy procedure and the oil was invaded to the upper choroidal cavity and required extensive retinochoroidal excision and restoration of the posterior pole and superior retina.Additional information has been requested but none received till date.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
No lot code was reported by the customer; therefore, lot specific evaluation cannot be completed.All compounding, preprocessing, filling and packaging records are subjected to 2 independent reviews.In addition, the following are reviewed: all chemistry and microbial finished product results environmental, utility, bioburden records sanitization records.Sterilization cycles product is compounded by (1) chemical and thermal extraction, and (2) sterile filtration of oil prior to filling.The product is then filled into its primary packaging components using aseptic processing.Product 10 ml glass bottles and the stoppers are made from silicone; the product is filled on line 21.The product is terminally sterilized using dry heat.Following sterilization, units are 200% inspected for particulate in the solution and then packaged into pouches and sealed.The product insert includes the following instructions: 1) outside the sterile field, remove the product vial from the clear polyethylene bag and place it in a stable location.Do not shake the product.2) hold the product vial firmly, and remove the aluminum seal and stopper.3) within the sterile field, securely place a 20 gauge cannula on a 10 ml syringe 4) hold the vial within reach of the sterile field and aseptically introduce the cannula fitted into the syringe into the vial and withdraw the product taking care not to introduce air bubbles.Two persons are required for this procedure.5) after the product has been completely transferred into the syringe remove the 20 gauge cannula from the syringe and dispose of it properly.Securely place a new sterile cannula onto the syringe.6) the product is now ready to be used.The syringe may be stored temporarily within the cannula pointed upward to allow any air bubbles to come to the tip for easy removal.7) at the conclusion of the procedure properly discard the syringe and any remaining product.The root cause of complaint condition could not be determined.Potential root cause includes: solution quality issue ¿ highly unlikely, as chemistry and microbiology data is reviewed and verified to meet regulatory requirements prior to release.Consumer mishandling - no conclusion can be made regarding the contribution of consumer mishandling as this factor is outside the control of the manufacturing facility.The product labeling for product provides indications for use, contraindications, warnings, precautions, and directions for use to ensure proper use of the product.Surgical technique, product handling and storage are unknown.Lot specific evaluation is not possible without the lot code being reported.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating that the physician informed, he had to use silicone oil even though he was aware of the risk of silicone oil invasion, because the case was a difficult one.Although the silicone oil invaded into the retina, the purpose of using silicone oil was fulfilled because the retina was restored.

Brand Name
SILIKON 1000 OIL
Common Device Name
FLUID, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15930550
Report Number1610287-2022-00079
Device Sequence Number19948191
Product Code LWL
UDI-Device Identifier00380656011873
UDI-Public00380656011873
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P950008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065601187
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer02/16/2023
05/16/2023
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date03/17/2023
06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age29 YR
Patient SexMale